MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Catalog Number 7207554
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the device was broken.All pieces were removed with tweezers.The process was completed by enlarging one size of the hole and screw size with a backup device.No significant delay or patient injuries were reported.
 
Additional Manufacturer Narrative
One 7207554 sterile biorci pla 7x25mm screw used for treatment, was returned for evaluation.Dimensional inspection confirmed that this was a 7x25mm product.The physical condition indicates difficulty with proper insertion.The implant was returned fractured.Threads are of the implant were distorted with some not returned.The distal tip has been chewed up and has a lengthwise tear up one side of the threads.There is section, approximately 6.5mm, missing from one side of the screw.The appearance is consistent with tear from a guidewire or other instrument.The star hex was intact.The visual condition indicates contact with another device and excess force placed upon the implant.Interference screws achieve optimum surface to surface tension with 1:1 screw to tunnel size ratio.Complaint search revealed no other complaints for the history of this production lot.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8719340
Report Number1219602-2019-00731
Device Sequence Number2268187
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public03596010426185
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Catalogue Number7207554
Device Lot Number50751031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1